Tokyo Journal of Mathematics

On Connected Component Decompositions of Quandles

Yusuke IIJIMA and Tomo MURAO

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We give a formula of the connected component decomposition of the Alexander quandle: $\mathbb{Z}[t^{\pm1}]/(f_1(t),\ldots, f_k(t))=\bigsqcup^{a-1}_{i=0}\mathrm{Orb}(i)$, where $a=\gcd (f_1(1),\ldots, f_k(1))$. We show that the connected component $\mathrm{Orb}(i)$ is isomorphic to $\mathbb{Z}[t^{\pm1}]/J$ with an explicit ideal $J$. By using this, we see how a quandle is decomposed into connected components for some Alexander quandles. We introduce a decomposition of a quandle into the disjoint union of maximal connected subquandles. In some cases, this decomposition is obtained by iterating a connected component decomposition. We also discuss the maximal connected sub-multiple conjugation quandle decomposition.

Article information

Source
Tokyo J. Math., Volume 42, Number 1 (2019), 63-82.

Dates
First available in Project Euclid: 18 July 2019

Permanent link to this document
https://projecteuclid.org/euclid.tjm/1563436914

Mathematical Reviews number (MathSciNet)
MR3982050

Zentralblatt MATH identifier
07114901

Subjects
Primary: 57M25: Knots and links in $S^3$ {For higher dimensions, see 57Q45}
Secondary: 57M27: Invariants of knots and 3-manifolds

Citation

IIJIMA, Yusuke; MURAO, Tomo. On Connected Component Decompositions of Quandles. Tokyo J. Math. 42 (2019), no. 1, 63--82. https://projecteuclid.org/euclid.tjm/1563436914


Export citation

References

  • G. Ehrman, A. Gurpinar, M. Thibault and D. N. Yetter, Toward a classification of finite quandles, J. Knot Theory Ramifications 17 (2008), 511–520.
  • M. Graña, Indecomposable racks of order $p^2$, Beiträge Algebra Geom. 45 (2004), 665–676.
  • A. Ishii, M. Iwakiri, Y. Jang and K. Oshiro, A $G$-family of quandles and handlebody-knots, Ill. J. Math. 57 (2013), 817–838.
  • A. Ishii, A multiple conjugation quandle and handlebody-knots, Topology Appl. 196 (2015), 492–500.
  • J. Mandemaker, Various topics in rack and quandle homology, Master's Thesis, Radboud University, (2010).
  • D. Joyce, A classifying invariant of knots, the knot quandle, J. Pure Appl. Alg. 23 (1982), 37–65.
  • S. V. Matvee, Distributive groupoids in knot theory, Mt. Sb. (N.S.) 119(161) (1982), 78–88.
  • S. Nelson, Classification of finite Alexander quandles, Topology Proceedings 27 (2003), 245–258.
  • S. Nelson and G. Murillo, Alexander quandles of order 16, J. Knot Theory Ramifications 17 (2008), 273–278.
  • S. Nelson and C.-Y. Wong, On the orbit decomposition of finite quandles, J. Knot Theory Ramifications 15 (2006), 761–772.